Alert archive / California / Beach Hazards Statements in 2019

Beach Hazards Statement 6, NWS San Diego, CA

February 1, 2019Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Feb 1, 2019, 1:51 PM PST for Orange County, San Diego County, California. It took effect at Feb 2, 2019, 4:00 AM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2019, 1:51 PM PST (21:51 UTC)
In effect from
Feb 2, 2019, 4:00 AM PST
Expired
Feb 3, 2019, 6:00 AM PST
In force
26 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WHUS46 KSGX 012151
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
151 PM PST Fri Feb 1 2019

...ELEVATED SURF AND STRONG RIP CURRENTS EARLY SUNDAY MORNING 
THROUGH MONDAY MORNING... 

A long period west to northwest swell from 290 degrees will 
result in elevated surf conditions for the Orange and San Diego 
County coastal areas. Peak surf is expected Saturday evening into
Sunday morning. 

CAZ043-552-020600-
/O.NEW.KSGX.BH.S.0006.190202T1200Z-190204T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
151 PM PST Fri Feb 1 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 AM SATURDAY UNTIL 11 
AM MONDAY...

The National Weather Service in San Diego has issued a Beach
Hazards Statement...which is in effect from early Sunday through 
Monday morning. 

* Surf...Orange County surf peaking 3-5 FT with sets to 6 FT. San
  Diego surf peaking 5-7 FT with higher sets south of Encinitas.

* Timing...Building surf Saturday during the day. Peak surf is
  expected Saturday evening into Sunday morning and will gradually
  lower through later Sunday evening. 

* Impacts...Strong rip currents and risk of drowning with
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning 
signs and flags and talk to a lifeguard before swimming. Use 
caution when in or near the water and always swim near a 
lifeguard.

&&

$$

APR

https://www.weather.gov/sandiego
5 follow-up statements
092 
WHUS46 KSGX 020554
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
954 PM PST Fri Feb 1 2019

...HIGH SURF SUNDAY...

A long period west swell from 280 degrees will result in high surf
Sunday, after somewhat elevated surf Saturday. Highest surf will be
8 to 11 feet south of Encinitas in San Diego County. The surf will
gradually diminish Sunday night and early Monday.

CAZ043-552-021400-
/O.NEW.KSGX.SU.Y.0005.190203T1400Z-190204T1900Z/
/O.EXT.KSGX.BH.S.0006.190202T1200Z-190203T1400Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
954 PM PST Fri Feb 1 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 4 AM PST SATURDAY
THROUGH LATE SATURDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 11 AM PST
MONDAY...

The National Weather Service in San Diego has issued a High Surf
Advisory...which is in effect from 6 AM Sunday to 11 AM PST
Monday. 

* Surf... Saturday: 3-5 FT with sets to 6 FT. 
          Sunday: 5-8 FT except 8-11 FT in San Diego County 
                  south of Encinitas.
  
* Timing...Building surf Saturday. Peak surf will occur Sunday, then 
  gradually lower Sunday night and early Monday morning.

* Tides...Newport Beach:  5.7 feet at 7:26 AM Saturday
                          5.7 feet at 7:59 AM Sunday
          La Jolla: 5.5 feet at 7;23 AM Saturday
                    5.6 feet at 7:55 AM Sunday 

* Impacts...Strong rip currents and risk of drowning with 
  dangerous swimming conditions. Minor coastal flooding is
  possible during high tide Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$

Maxwell
556 
WHUS46 KSGX 021337
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
537 AM PST Sat Feb 2 2019

...ELEVATED SURF TODAY AND HIGH SURF SUNDAY...

.A west swell of 10-12 ft/14-15 sec from 280 degrees will result 
in high surf Sunday, after somewhat elevated surf today. Highest 
surf will be 5 to 8 ft with sets to 10 ft south of Encinitas in 
San Diego County. The surf will gradually diminish Sunday night 
and early Monday.

CAZ043-552-022145-
/O.CON.KSGX.SU.Y.0005.190203T1400Z-190204T1900Z/
/O.CON.KSGX.BH.S.0006.000000T0000Z-190203T1400Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
537 AM PST Sat Feb 2 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 11 AM
PST MONDAY...

* Surf... Saturday: 3-5 FT with sets to 6 FT. Sunday: 5-8 FT with
  sets to 10 FT, highest south of Encinitas.
 
* Timing...Building surf today. Peak surf will occur Sunday, then
  gradually lower Sunday night and early Monday morning. 

* Tides...Newport Beach: 5.7 feet at 7:26 AM today 5.7 feet at
  7:59 AM Sunday La Jolla: 5.5 feet at 7;23 AM today 5.6 feet at 
  7:55 AM Sunday 

* Impacts...Strong rip currents and risk of drowning with 
  dangerous swimming conditions. Minor coastal flooding is 
  possible during high tide Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$

SS

https://www.weather.gov/sandiego
810 
WHUS46 KSGX 022056
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1256 PM PST Sat Feb 2 2019

...ELEVATED SURF TODAY AND HIGH SURF SUNDAY...

.A west swell of 10-12 ft/14-15 sec from 280 degrees will result
in high surf Sunday, after somewhat elevated surf today. Highest
surf will be 5 to 8 ft with sets to 10 ft south of Encinitas in
San Diego County. The surf will gradually diminish Sunday night
and early Monday.

CAZ043-552-030615-
/O.CON.KSGX.SU.Y.0005.190203T1400Z-190204T1900Z/
/O.CON.KSGX.BH.S.0006.000000T0000Z-190203T1400Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1256 PM PST Sat Feb 2 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 11 AM
PST MONDAY...

* Surf... Saturday: 3-5 FT with sets to 6 FT. Sunday: 5-8 FT 
  with sets to 10 FT, highest south of Encinitas. 

* Timing...Building surf today. Peak surf will occur Sunday, 
  then gradually lower Sunday night and early Monday morning. 

* Tides...Newport Beach: 5.7 feet at 7:59 AM Sunday La Jolla:
 5.6 feet at 7:55 AM Sunday 

* Impacts...Strong rip currents and risk of drowning with 
  dangerous swimming conditions. Minor coastal flooding is 
  possible during high tide Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$


https://www.weather.gov/sandiego
744 
WHUS46 KSGX 030426
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
826 PM PST Sat Feb 2 2019

...HIGH SURF EXPECTED SUNDAY AND SUNDAY NIGHT...

.A west swell of 10-12 ft from 280 degrees will result in high 
surf Sunday and Sunday night. The highest surf of 6 to 9 ft with 
sets to 12 ft is expected south of Encinitas in San Diego County.
The surf will gradually diminish late Sunday night and early 
Monday.

CAZ043-552-031400-
/O.CON.KSGX.SU.Y.0005.190203T1400Z-190204T1900Z/
/O.CON.KSGX.BH.S.0006.000000T0000Z-190203T1400Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
826 PM PST Sat Feb 2 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 11 AM
PST MONDAY...

* Surf...5 to 9 feet with localized sets to 12 feet, with the
  highest values mainly south of Encinitas in San Diego County. 

* Timing...Building surf tonight. Peak surf will occur Sunday and
  Sunday evening, then gradually lower overnight Sunday night and
  early Monday morning.
  
* Tides...Newport Beach: 5.7 feet at 7:59 AM Sunday La Jolla: 
  5.6 feet at 7:55 AM Sunday 

* Impacts...Strong rip currents and risk of drowning with 
  dangerous swimming conditions. Minor coastal flooding is 
  possible during high tide Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$


https://www.weather.gov/sandiego
216 
WHUS46 KSGX 031334
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
534 AM PST Sun Feb 3 2019

...HIGH SURF EXPECTED THROUGH MONDAY MORNING...

.A west swell of 10-11 ft/14-15 sec from 280 degrees will result 
in high surf today through Monday morning. The highest surf of 5 
to 8 ft with sets to 10 ft is expected south of Encinitas. Swell
and surf will gradually diminish on Monday.

CAZ043-552-032145-
/O.CON.KSGX.SU.Y.0005.190203T1400Z-190204T1900Z/
/O.CON.KSGX.BH.S.0006.000000T0000Z-190203T1400Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
534 AM PST Sun Feb 3 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST MONDAY...

* Surf...5 to 8 feet with local sets to 10 feet, highest mainly 
  south of Encinitas in San Diego County. 

* Timing...Surf peaking this afternoon and evening, then gradually
  lower overnight and early Monday morning.
 
* Tides...Newport Beach: 5.7 feet at 7:59 AM Sunday and 5.7 ft at
  8:30 AM Monday. La Jolla: 5.6 feet at 7:55 AM Sunday and 5.6 ft
  at 8:26 AM Monday.

* Impacts...Strong rip currents and risk of drowning with
  dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$

SS

https://www.weather.gov/sandiego

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 1, 8:43 AM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 1, 8:43 AM PST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
843 AM PST Fri Feb 1 2019

.SYNOPSIS...
Dry and cool today ahead of a developing storm system over the
eastern Pacific. Southerly winds will be increasing ahead of this
storm on Saturday, peaking in the afternoon and evening with
damaging gusts possible in some areas. Some light rain will develop
on Saturday and become heavy during the afternoon and evening.
Snow will fall at the highest elevations in the mountains and
lower Saturday evening. Showers will continue through Tuesday.
Fair and a little warmer Wednesday into next weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Skies were partly cloudy this morning with pockets of fog. Today
will be dry and cool as we watch clouds thicken from the west. The
increasing clouds is our clue to the incoming storm for Saturday.
This is a stronger storm than Thursday's in terms of wind and
precipitation. Expect some light showers to develop early
Saturday morning. A distinct and powerful cold front is shown by
guidance to track through Southern California Saturday afternoon
and evening. Southerly winds will increase during the morning and
peak as the front arrives. A band of heavy rain will accompany the
front. Rain rates in this band should exceed a half inch per
hour for a couple hours, focused late Saturday afternoon. Snow
levels will be rather high until that frontal passage. Above 7,000
feet during the heaviest precipitation, but then falling rapidly
behind the front overnight to about 5,000-5,500 feet. Precip
amounts through Saturday night are projected at 1 to 2 inches in
the lowlands, 2-4 inches in the mountains, and a third to one inch
in the deserts. Local mountain locations such as Lytle Creek
could get 5-6 inches and high desert foothills could harvest 2
inches. Rain turns to showers Saturday night. Snowfall will be
very heavy above 8,000 feet, but generally 4-8 inches in the
mountain communities. Winds will be strong everywhere Saturday
with mountain and desert foothill gusts topping 60 mph. Highest
gusts around southern Lucerne Valley could top 70. Winds decrease
Saturday night after the front and direction switch to westerly.
The flow aloft continues westerly and moist, enough for scattered
showers to continue Sunday through Tuesday, but no problematic
rain rates, and very little if any in the deserts. Substantial
accumulation could pile up in the south-facing mountains (San
Gabriels/Bernardinos). The final wave in our long wave trough is
projected to swing through Southern California Tuesday night,
effectively ending precip Wednesday. Some ridge of high pressure
builds over the West Coast to bring dry and warmer weather
Wednesday and Thursday.

&&

.AVIATION...
011630Z...VFR conditions through today with SCT-BKN CIGS AOA 15000
ft MSL for the morning and afternoon hours. SCT-BKN CIGS developing
along/west of the mountains and lowering after 00Z Saturday 2-4K Ft
and tops to 5500 ft MSL. Confidence increasing VCSH after 06Z with
OVC cigs and widespread -RA developing through the day on Saturday.

&&

.MARINE...
A storm system late Friday into Saturday will bring strong south
winds of 30-40 kt along and ahead of the cold front. Winds will
switch from south to west and weaken significantly after frontal
passage. A Gale Watch is in effect from 2 AM through 9 PM Saturday.
Winds will decrease Sunday, but combined seas will increase to 8-13
ft, creating hazardous seas.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch from Saturday morning through Saturday evening
     for Orange County Coastal Areas-Orange County Inland Areas-
     Riverside County Mountains-San Bernardino County Mountains-
     San Bernardino and Riverside County Valleys-The Inland
     Empire-San Gorgonio Pass Near Banning-Santa Ana Mountains
     and Foothills.

     High Wind Watch from Saturday morning through Saturday afternoon
     for Apple and Lucerne Valleys-San Bernardino County
     Mountains.

     Winter Storm Watch from Saturday afternoon through Sunday
     evening for San Bernardino County Mountains.

PZ...Gale Watch from late tonight through Saturday evening for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

&&

PUBLIC...MM
AVIATION/MARINE...APR

In the hours before

Local storm report, Feb 1, 7:53 AM PST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PST FRI FEB 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     LIGHTNING        RANCHO CUCAMONGA        34.11N 117.56W
01/31/2019                   SAN BERNARDINO     CA   BROADCAST MEDIA

            REAR WINDOW OF WOMANS CAR STRUCK BY
            LIGHTNING WHILE SHE WAS DRIVING. WOMAN HAD
            NO INJURIES.

&&

APR
Local storm report, Feb 1, 8:08 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
808 AM PST FRI FEB 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HEAVY RAIN       2 NE LA MESA            32.80N 117.00W
01/31/2019  M0.95 INCH       SAN DIEGO          CA   PUBLIC

&&

AOT
Local storm report, Feb 1, 8:09 AM PST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PST FRI FEB 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HEAVY RAIN       2 NE LA MESA            32.80N 117.00W
01/31/2019  M1.14 INCH       SAN DIEGO          CA   PUBLIC

            SPOTTER REPORT.

&&

AOT
Local storm report, Feb 1, 9:21 AM PST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 AM PST FRI FEB 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     LIGHTNING        1 NE SAN MARCOS         33.14N 117.16W
01/31/2019                   SAN DIEGO          CA   BROADCAST MEDIA

            LIGHTNING STRUCK A TREE AND DAMAGED A FENCE.
            REPORTED BY MEDIA. ABOUT 40 CLOUD TO GROUND
            STRIKES OBSERVED IN SAN DIEGO COUNTY.

&&

AOT
Local storm report, Feb 1, 9:23 AM PST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PST FRI FEB 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       SUN CITY                33.72N 117.19W
02/01/2019  M1.00 INCH       RIVERSIDE          CA   PUBLIC

            SPOTTER REPORT.

&&

AOT
Local storm report, Feb 1, 9:26 AM PST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
926 AM PST FRI FEB 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       SUN CITY                33.72N 117.19W
02/01/2019  M1.00 INCH       RIVERSIDE          CA   PUBLIC

            SPOTTER REPORT.

0907 PM     HEAVY RAIN       2 NE LA MESA            32.80N 117.00W
01/31/2019  M1.14 INCH       SAN DIEGO          CA   PUBLIC

            SPOTTER REPORT.

0444 PM     HEAVY RAIN       2 NE LA MESA            32.80N 117.00W
01/31/2019  M0.95 INCH       SAN DIEGO          CA   PUBLIC

0230 PM     LIGHTNING        1 NE SAN MARCOS         33.14N 117.16W
01/31/2019                   SAN DIEGO          CA   BROADCAST MEDIA

            LIGHTNING STRUCK A TREE AND DAMAGED A FENCE.
            REPORTED BY MEDIA. ABOUT 40 CLOUD TO GROUND
            STRIKES OBSERVED IN SAN DIEGO COUNTY.

0218 PM     FLOOD            2 WSW HUNTINGTON BEACH  33.68N 118.03W
01/31/2019                   ORANGE             CA   DEPT OF HIGHWAYS

            HWY 1 CLOSED FROM SEAPOINT ST TO WARNER AVE
            DUE TO ROADWAY FLOODING. AREA RECEIVED ABOUT
            0.5 INCH OF RAIN IN TWO HOURS.

0138 PM     HEAVY RAIN       GARDEN GROVE            33.78N 117.96W
01/31/2019  M0.94 INCH       ORANGE             CA   PUBLIC

0100 PM     LIGHTNING        RANCHO CUCAMONGA        34.11N 117.56W
01/31/2019                   SAN BERNARDINO     CA   BROADCAST MEDIA

            REAR WINDOW OF WOMANS CAR STRUCK BY
            LIGHTNING WHILE SHE WAS DRIVING. WOMAN HAD
            NO INJURIES.

1213 PM     FLOOD            1 NE NEWPORT BEACH      33.62N 117.91W
01/31/2019                   ORANGE             CA   PUBLIC

            HEAVY RAIN/THUNDERSTORMS IN NEWPORT BEACH
            AND COSTA MESA CAUSED URBAN STREET FLOODING.

&&

TARDY

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:34 PM PSTAreal Flood AdvisorySGXRiverside, San Diego3 hr
Jan 31, 9:21 PM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego45 hr
Feb 1, 1:49 AM PSTGale WatchSGX12 hr
Feb 1, 2:32 AM PSTWinter Storm WatchSGXSan Bernardino11 hr
Feb 1, 1:28 PM PSTHigh Wind WarningSGXSan Bernardino29 hr
Feb 1, 1:28 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego29 hr
Feb 1, 1:39 PM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego5 days
Feb 1, 1:52 PM PSTGale WarningSGX26 hr

Nearby

Beach Hazards Statements in California, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.